Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 27, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 8, 2012, 2:49 PM EDT for Addison County, Rutland County, Windsor County, Vermont. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2012, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 8, 2012, 3:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Addison County, VT, Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 73 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:20 PM EDT | HAIL 1.25 | 1 W Pittsfield, VT | |
| Jun 8, 3:40 PM EDT | HAIL 0.25 | Stockbridge, VT | PUBLIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763
WUUS51 KBTV 081849
SVRBTV
VTC001-021-027-081945-
/O.NEW.KBTV.SV.W.0027.120608T1849Z-120608T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
249 PM EDT FRI JUN 8 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT...
SOUTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT...
NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 345 PM EDT.
* AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SALISBURY...
MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BRANDON...BRANDON...PITTSFORD...CHITTENDEN...PITTSFIELD...
STOCKBRIDGE...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4395 7306 4393 7300 4379 7260 4356 7282
4387 7330 4401 7316
TIME...MOT...LOC 1849Z 305DEG 14KT 4388 7311
$$
LOCONTO1 follow-up statement
986
WWUS51 KBTV 081911
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
311 PM EDT FRI JUN 8 2012
VTC001-021-027-081945-
/O.CON.KBTV.SV.W.0027.000000T0000Z-120608T1945Z/
WINDSOR VT-ADDISON VT-RUTLAND VT-
311 PM EDT FRI JUN 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN RUTLAND...SOUTHEASTERN ADDISON AND NORTHWESTERN
WINDSOR COUNTIES...
AT 307 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR GOSHEN...
MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CHITTENDEN...HOLDEN...PITTSFIELD...STOCKBRIDGE...GIFFORD WOODS
STATE PARK...GAYSVILLE...KILLINGTON...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4378 7306 4382 7305 4387 7301 4392 7296
4391 7294 4377 7262 4359 7279
TIME...MOT...LOC 1911Z 319DEG 17KT 4380 7296
$$
LOCONTOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:39 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 8, 1:39 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 139 PM EDT FRI JUN 8 2012 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE NORTH COUNTRY THIS AFTERNOON...WITH A FEW STRONG STORMS POSSIBLE. THESE STORMS WILL BE CAPABLE OF PRODUCE DIME SIZE HAIL AND LOCALIZED WIND GUSTS TO 50 MPH...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTING AND BRIEF HEAVY DOWN POURS. TEMPERATURES WILL WARM INTO THE 70S TODAY WITH A SOUTHERLY WIND SHIFTING TO THE NORTHWEST BY EVENING. ANOTHER CHANCE FOR SHOWERS ARRIVES ON SATURDAY WITH ABOVE NORMAL TEMPERATURES RETURNING BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 128 PM EDT FRIDAY...MINOR ADDL UPDATES AS OF EARLY AFTERNOON...PRIMARILY TO LOWER MAX TEMPS BY A FEW DEGREES. REST OF FCST IN GOOD SHAPE. PRIOR LATE MORNING DISCUSSION... MINOR UPDATE TO CLOUD COVER AND T/TD DATASETS AS OF LATE MORNING BASED OFF LATEST OBSERVATIONS. A QUICK LOOK AT FORECAST/OBSERVED SOUNDINGS AND MODEL PARAMETERS GIVE ME INCREASED CONFIDENCE THAT CONVECTION TODAY WON'T GET TOO OUT OF HAND...MAINLY DUE TO VRB MID LVL CLOUDS AND COOLER PBL TEMPS. WE MAY EVEN STRUGGLE TO REACH CONVECTIVE TEMPS IN MANY AREAS...ESP AS INCOMING NAM SUGGESTS CLOUDS/LIGHT SHOWERS ACT TO SUPPRESS PBL HEATING EVEN FURTHER. WILL CONTINUE TO MONITOR... && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/... AS OF 435 AM FRIDAY...CONVECTION WL QUICKLY DECREASE ACRS OUR CWA THIS EVENING...AS S/W ENERGY SHIFTS EAST AND INSTABILITY DISSIPATES. WL MENTION LOW CHC POPS FOR CENTRAL/EASTERN CWA THRU 02Z. OTHERWISE...EXPECT AREAS OF FOG TO DEVELOP...ESPECIALLY LOCATIONS WHICH RECEIVED RAINFALL DURING FRIDAY AFTN. TEMPS WL COOL INTO THE 40S MTNS AND 50S VALLEYS. FOR SATURDAY...A SHARP MOISTURE GRADIENT DEVELOPS ACRS OUR CWA...ASSOCIATED WITH A DEVELOPING WARM FRNT. WL PLACE THE HIGHEST POPS ACRS THE SOUTHERN SLV INTO THE DACKS...WITH NIL POPS ACRS THE NEK. THIS WAA AND ASSOCIATED SFC BOUNDARY AND ENERGY LOFT WL HAVE TO BE WATCHED CLOSELY FOR A POTENTIAL SHIFT NORTH. THIS WOULD CARRY THE THREAT FOR ADDITIONAL POPS INTO CENTRAL/NORTHERN VT AND ACRS MOST OF THE DACKS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... AS OF 435 AM EDT FRIDAY...NORTHWEST FLOW ALOFT BECOMES RATHER PRONOUNCED SATURDAY NIGHT WITH SURFACE HIGH PRESSURE BUILDING IN. THIS SHOULD KEEP CONVECTIVE ACTIVITY SOUTH OF THE AREA AND THIS WILL BE THE START OF A DRY PERIOD WITH UPPER RIDGE BUILDING INTO THE AREA BEGINNING ON SUNDAY. WARM AIR ADVECTION AT 925/850MB DEVELOPS ON SUNDAY AND HIGH TEMPERATURES WILL RANGE FROM THE MID 70S TO THE LOWER 80S. THE WARM AIR ADVECTION BECOMES EVEN MORE PRONOUNCED ON MONDAY AND TUESDAY WITH TEMPERATURES IN THE UPPER 70S TO MID 80S EXPECTED. CLOUDS AND MOISTURE INCREASE ON TUESDAY AS UPPER RIDGE MOVES EAST OF THE AREA AND AN UPPER LEVEL TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST. THE CHANCES FOR CONVECTION SHOULD INCREASE LATE IN THE DAY TUESDAY OUT ACROSS THE SAINT LAWRENCE VALLEY AND THEN ACROSS THE ENTIRE AREA TUESDAY NIGHT INTO WEDNESDAY. UPPER TROUGH SHEAR APART AND LIFTS NORTHEAST WEDNESDAY NIGHT INTO THURSDAY. THIS WILL KEEP THE AREA IN SOUTHWEST FLOW ALOFT...SO WE WILL SEE HIGH TEMPERATURES AT OR SLIGHTLY ABOVE SEASONAL NORMALS ALONG WITH THE POTENTIAL FOR SOME CONVECTION...ESPECIALLY OVER OUR EASTERN AREAS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... THROUGH 18Z SATURDAY...THRU 00Z SAT...ALL SITES WILL SEE A MIX OF VFR/MVFR CEILINGS AS PRECIPITATION AHEAD OF FRNTL BOUNDARY PUSHES THRU AREA. BKN025-030 WITH ANY POTENTIAL THUNDER AND 3-5SM FOR VSBY. AFT 00Z...MAINLY VFR SKIES W/ IFR FG FOR SLK/MPV W/ VSBY 1-2SM. AFT 10Z-12Z...VFR SKIES WITH INCR CLDS SLK/RUT WITH APPROACH OF NEXT SYSTEM. -SHRA DEVELOPING BY 18Z. WINDS SSW5-10KTS BECM LGT/VAR AFT 00Z THURSDAY...BECM NNW 5-10KTS BY 12Z SATURDAY. OUTLOOK 18Z SATURDAY THROUGH WEDNESDAY...MORE SHOWERS ALONG AND SOUTH OF A MSS TO SLK TO MPV LINE WL BE POSSIBLE ON SATURDAY AS A WARM FRNT LIFTS TWD OUR REGION. VFR CONDITIONS WL PREVAIL IN ANY LIGHT SHOWER ACTIVITY. HIGH PRES AND VFR CONDITIONS WL CONT FOR SUNDAY THROUGH EARLY NEXT WEEK. A SFC BOUNDARY AND SFC HEATING MAY PRODUCE SCATTERED SHOWERS/STORMS ON TUES AFTN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...JMG SHORT TERM...TABER LONG TERM...EVENSON AVIATION...JN/TABER
Hazardous weather outlook, Jun 8, 3:52 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 352 AM EDT FRI JUN 8 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-090800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 352 AM EDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN NEW YORK BY EARLY THIS AFTERNOON AND SPREAD INTO VERMONT BY MID AFTERNOON. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND LOCALIZED WIND GUSTS TO 50 MPH. THESE STRONG WINDS COULD CAUSE ISOLATED POWER OUTAGES AND A FEW TREE LIMBS TO BE BLOWN DOWN. IN ADDITION...THESE STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. THE OVERALL AREAL COVERAGE AND INTENSITY OF THE STORMS WILL DECREASE BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON ACROSS THE NORTH COUNTRY.
In the hours before
Special weather statement, Jun 8, 2:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
246 PM EDT FRI JUN 8 2012
VTZ009-011-012-018-019-081945-
EASTERN ADDISON VT-EASTERN RUTLAND VT-WESTERN ADDISON VT-
WESTERN RUTLAND VT-WINDSOR VT-
246 PM EDT FRI JUN 8 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN RUTLAND...
NORTHWESTERN WINDSOR AND SOUTHEASTERN ADDISON COUNTIES...
AT 244 PM EDT...A STRONG THUNDERSTORM WAS NEAR SALISBURY...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BRANDON...GOSHEN...FOREST DALE...FLORENCE...HOLDEN...ROBINSON...
CHITTENDEN...PITTSFIELD...STOCKBRIDGE...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4395 7306 4393 7300 4379 7260 4356 7282
4387 7330 4401 7316
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:46 PM EDT | Special Weather Statement | BTV | Rutland | 59 min |
| Jun 8, 4:55 PM EDT | Special Weather Statement | BTV | Chittenden, Grand Isle | 65 min |
| Jun 8, 5:07 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 41 min |
| Jun 8, 5:19 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 56 min |
| Jun 8, 6:01 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Lamoille, Washington | 59 min |
| Jun 8, 6:33 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 27 min |
| Jun 8, 6:43 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Lamoille, Orange, Washington | 51 min |
| Jun 8, 6:56 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Franklin, Grand Isle, Lamoille, Washington | 64 min |
| Jun 8, 7:25 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Lamoille, Washington | 65 min |
| Jun 8, 7:48 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Orange, Rutland, Washington and 1 more | 47 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.